HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Asthma (https://www.healthboards.com/boards/asthma/)
-   -   Problem with Ventolin! (https://www.healthboards.com/boards/asthma/15815-problem-ventolin.html)

Caraghk 10-25-2003 02:12 PM

Problem with Ventolin!
 
hey, i was diagnosed with excercise induced asthma about 6 months ago, and given a ventolin inhalor to use before excercise, but it seems to make me cough even more! I have got an app with my doctor, but can anyone tell me why this is happening?? My PFT is 320-350 thanx
Caz.

hotchic85 10-25-2003 05:58 PM

I have a problem with albuterol (ventolin) as well. It actually causes reverse bronchospasms in my lungs. We did a pre and a post spirometry to note the difference percentagewise and then I switched to levalbuterol (more commonly known as Xopenex) which is the left-sided isomer of albuterol and more pure. I don't have problems with it. The only annoying thing is that Xopenex is only available (at least in the US) in nebulizer form. The inhaler is in its third stage of FDA testing. There is also maxair you could try out. Atrovent does not yeild as much help as most bronchodilators. It is mostly used for COPD patients.

sue430 10-26-2003 11:08 AM

I had the same problem with albuterol. My dr suspected a sensitivity to the propellent, & switched me to maxair, which is working fine for me. I would suggest asking your dr to try another one asap, for me, once the albuterol started making me cough more, it got a lot worse each time I tried to use it.


All times are GMT -7. The time now is 07:27 AM.